# SDR DEM2009F00000

- Difficulty date: July 29, 2009
- Submitted: August 14, 2009
- Operation: Air carrier
- Aircraft: N745FX
- Make and model: Cessna 208B
- Aircraft serial: 208B0495
- Engine: Pwa PT6*
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Spring
- Part number: 26430622
- Condition: Broken
- Location: Mlg
- Part time: 6,588 hours, 6,359 cycles
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING GROUND PERFORMANCE RUN FOR MX THE OPERATOR HEARD A LOUD NOISE AND THE NOSE OF THE ACFT FELL BY 10 INCHES.  ENG WAS BROUGHT TO IDLE AND SHUTDOWN.  AFTER EXITING THE COCKPIT, THE OPERATOR FOUND NLG DRAG SPRING HAD SEPARATED 8 INCHES AFT OF THE LWR YOKE ATTACH HOLES.  THE NOSE GEAR HAD SHIFTED FORWARD AND COMPLETELY COMPRESSED.  SLIGHT DAMAGE WAS NOTED ON THE ENG MOUNT RING BY THE SHIMMY DAMPNER.  NO DAMAGE TO THE ENG OR PROPELLER WAS NOTED.  VISUAL INSP REVEALED A FLAW FROM THE INSIDE RADIUS OF THE SPRING NOT VISIBLE FROM THE EXTERIOR SUFACE MIRRORED ON BOTH SIDES OF THE BREAK.  (K)
